Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pulmonology
Volume 2012, Article ID 913574, 4 pages
http://dx.doi.org/10.1155/2012/913574
Case Report

Adrenal Crisis Caused by Inhaled Fluticasone in an Adolescent with Cystic Fibrosis and Advanced Hepatopathy: A Case Report

Department of Pediatrics, Kinderklinik München Schwabing, Klinikum Schwabing StKM GmbH and Klinikum Rechts der Isar (AöR) of the Technical University (TU) München, 80804 Munich, Germany

Received 12 August 2012; Accepted 5 September 2012

Academic Editors: N. Koyama and K. M. Nugent

Copyright © 2012 C. Denne et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Inhaled corticosteroids are widely accepted in the treatment of cystic fibrosis. Long-term use may cause systemic complications, especially high-dose fluticasone. We report about a young man who presented with encephalopathy after excessive physical activity caused by secondary adrenal insufficiency. He recovered quickly after systemic corticosteroid replacement therapy. This problem is considered to be underdiagnosed in clinical practice.